Alert archive / Maine / Special Weather Statements in 2011

Special Weather Statement, NWS Gray, ME

July 8, 2011York County, Maine

NWS Gray, ME issued this special weather statement at Jul 8, 2011, 9:21 PM EDT for York County, Maine. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2011, 9:21 PM EDT (01:21 UTC)
Expired
Jul 8, 2011, 10:00 PM EDT
In force
39 min
Issued by
NWS Gray, ME

County York County, ME

The radar

The Portland,ME radar (KGYX), 49 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 1.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2011-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2011-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
122 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

877 
WWUS81 KGYX 090121
SPSGYX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
921 PM EDT FRI JUL 8 2011

MEZ018-019-NHZ006-010-090200-
INTERIOR CUMBERLAND-INTERIOR YORK-SOUTHERN CARROLL-STRAFFORD-
921 PM EDT FRI JUL 8 2011

...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY...CARROLL
COUNTY...YORK COUNTY AND CUMBERLAND COUNTY THROUGH 1000 PM EDT...

AT 920 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER ACTON...OR ABOUT 11
MILES NORTHWEST OF SANFORD...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER
OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND EMERY
MILLS...WAKEFIELD...BROOKFIELD...ACTON...SHAPLEIGH...WEST NEWFIELD...
WATERBORO...NEWFIELD...LIMERICK AND LIMINGTON THROUGH 1000 PM EDT.

HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 
MPH CAN BE EXPECTED.

LAT...LON 4383 7066 4362 7048 4343 7097 4358 7111

$$

SH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at Jul 8, 5:31 PM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jul 8, 5:31 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
531 PM EDT FRI JUL 8 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT THROUGH
EARLY TOMORROW. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT
SATURDAY AFTERNOON THROUGH SUNDAY. HIGH PRESSURE WILL HOLD OFF
THE EAST COAST ON MONDAY. A COLD FRONT WILL APPROACH FROM THE WEST
MONDAY NIGHT AND WILL CROSS THE REGION TUESDAY. HIGH PRESSURE WILL
BUILD IN FROM THE WEST WEDNESDAY THROUGH FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
.UPDATE...
SHOWERS AND THUNDERSTORMS ONGOING OVER SOUTHERN NEW ENGLAND WITH
SOME CELLS ENTERING SOUTHERN VERMONT. EXPECT THIS ACTIVITY TO
REACH NH SHORTLY AND MAINE IN THE NEXT COUPLE OF HOURS. THE BEST
INSTABILITY LIES WELL TO THE SOUTH BUT WE MAY SEE SOME PULSE TYPE
CHARACTERISTICS WITH A BRIEF WINDOW OF SEVERE WEATHER POSSIBLE OVER
SW NH OVER THE NEXT COUPLE OF HOURS. FORECAST REMAINS LARGELY
UNCHANGED FOR THIS UPDATE WITH JUST SOME ADJUSTMENTS TO
TEMPERATURES...DEW POINTS...AND SKY COVER.

&&

PREVIOUS DISCUSSION...
SW/V TROF ROTATING THRU CNTRL QUEBEC WILL PUSH A WEAK COLD FRONT
THRU THE CWFA TNGT. CLOUDS HAVE BEEN HANGING TOUGH THRU SCNTRL NH
AND COASTAL ME TDY...KEEPING TEMPS ON THE COOL SIDE. HOWEVER...TO
THE N SUNSHINE HAS ALLOWED GOOD DIURNAL RECOVERY AND CU
DEVELOPMENT. INSTABILITY IS CONFINED TO THE SOUTH OF A SLOWLY
RETURNING WARM FRONT DRAPED OVER SRN NEW ENGLAND...WHERE RICHER
MOISTURE LIES TO THE S. THE EXPECTATION IS THAT THIS FRONT WILL
RETURN NWD INTO SCNTRL NH AND THE CT RIVER VALLEY...WHERE SOME
TSTMS WILL BE POSSIBLE LATE THIS EVENING AND TNGT. TO THE
E...MARINE INFLUENCES AND A DEVELOPING OCCLUSION WILL LIMIT SFC TSTM
POTENTIAL WITH EWD EXTENT. SOME ELEVATED INSTABILITY STILL
EXISTS...SO AN ISOLD RUMBLE OF THUNDER IS NOT OUT OF THE QUESTION.

WITH COLD FRONT/OCCLUSION WORKING THRU...DOWNSLOPE FLOW WILL DRY
OUT SHRA ON THE COASTAL PLAIN...WITH SOME NWLY UPSLOPE CONTINUING
IN THE MTNS OF NRN NH AND WRN ME. TEMPS ARE A MAV/MET BLEND.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
REMAINING SHRA WITH THE FROPA WILL PUSH EWD EARLY SAT
MORNING...WITH HIGH PRESSURE BUILDING IN BEHIND IT. MOSTLY SUNNY
SKIES WILL ALLOW TEMPS TO WARM INTO THE 80S. DRIER AIR AND CLEAR
SKIES SAT NGT WILL ALLOW FOR GOOD RADIATIONAL COOLING AND COOL LOW
TEMPS. USED A MAV/MET BLEND FOR TEMPS IN THIS PERIOD.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
SUNDAY BEGINS WITH HIGH PRESSURE IN PLACE AT THE SURFACE OVER
NORTHERN NEW ENGLAND AND ZONAL FLOW ALOFT. HIGH PRESSURE WILL
SLIDE OFF TO THE EAST SUNDAY NIGHT AND MONDAY. A COLD FRONT MOVING
THROUGH THE GREAT LAKES REGION ON MONDAY WILL BEGIN TO AFFECT THE
WEATHER OVER THE AREA LATE MONDAY AFTERNOON AND MONDAY NIGHT. GFS
IS TRYING TO HINT AS SOME INSTABILITY AND SHOWERS/THUNDERSTORMS
FIRING UP WELL AHEAD OF THE FRONT MONDAY AFTERNOON. BEST DYNAMICS
REMAIN WELL WEST OF THE CWA MONDAY AFTERNOON THOUGH SO WILL ONLY
GO WITH CHANCE POPS MONDAY. AS COLD FRONT APPROACHES MONDAY NIGHT
THERE SHOULD BE ENOUGH INSTABILITY FOR SHOWERS AND THUNDERSTORMS.
COLD FRONT CLEARS THE COAST DURING THE DAY ON TUESDAY. FROM THEN
ON HIGH PRESSURE BEGINS TO BUILD OVER THE EAST COAST AND REMAINS
IN PLACE THROUGHOUT THE PERIOD.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM...VFR
CONDITIONS GENERALLY DETERIORATING TO MVFR/IFR CEILINGS IN
SOUTHERN AND COASTAL ZONES LATE THIS EVENING. BECOMING VFR EARLY
SATURDAY.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...EXPECT VFR CONDITIONS
THROUGHOUT THE LONG TERM PERIOD WITH ONE EXCEPTION. A COLD FRONT
WILL MOVE THROUGH THE REGION MONDAY NIGHT AND EARLY TUESDAY. THIS
BOUNDARY MAY BRING SOME BRIEF MVFR CIGS TO THE AREA.

&&

.MARINE...
SHORT TERM...WINDS AND SEAS EXPECTED TO REMAIN BLO SCA CRITERIA.

LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...WINDS AND SEAS MAY
BRIEFLY APPROACH SMALL CRAFT ADVISORY CRITERIA MONDAY NIGHT AND
TUESDAY AS FRONTAL BOUNDARY MOVES THROUGH.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

.UPDATE...HANES
Hazardous weather outlook, Jul 8, 3:05 AM EDT, 18 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
305 AM EDT FRI JUL 8 2011

MEZ007>009-012>014-018>028-NHZ001>010-013-014-090715-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
305 AM EDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-090715-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
305 AM EDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 8, 8:34 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
834 PM EDT FRI JUL 8 2011

MEZ018-NHZ006-008>010-090115-
BELKNAP-INTERIOR YORK-MERRIMACK-SOUTHERN CARROLL-STRAFFORD-
834 PM EDT FRI JUL 8 2011

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD
COUNTY...MERRIMACK COUNTY...CARROLL COUNTY AND YORK COUNTY THROUGH
915 PM EDT...

AT 834 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF BARNSTEAD...OR
ABOUT 14 MILES SOUTHEAST OF LACONIA...MOVING NORTHEAST AT 30 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CENTER
BARNSTEAD...PITTSFIELD...BARNSTEAD...STRAFFORD...ALTON BAY...ALTON...
NEW DURHAM...EAST ALTON...FARMINGTON AND MIDDLETON THROUGH 915 PM
EDT.

HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35
MPH CAN BE EXPECTED.

LAT...LON 4366 7103 4342 7087 4327 7136 4338 7146

SH
Special weather statement, Jul 8, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
921 PM EDT FRI JUL 8 2011

MEZ018-019-NHZ006-010-090200-
INTERIOR CUMBERLAND-INTERIOR YORK-SOUTHERN CARROLL-STRAFFORD-
921 PM EDT FRI JUL 8 2011

...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY...CARROLL
COUNTY...YORK COUNTY AND CUMBERLAND COUNTY THROUGH 1000 PM EDT...

AT 920 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER ACTON...OR ABOUT 11
MILES NORTHWEST OF SANFORD...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER
OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND EMERY
MILLS...WAKEFIELD...BROOKFIELD...ACTON...SHAPLEIGH...WEST NEWFIELD...
WATERBORO...NEWFIELD...LIMERICK AND LIMINGTON THROUGH 1000 PM EDT.

HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35
MPH CAN BE EXPECTED.

LAT...LON 4383 7066 4362 7048 4343 7097 4358 7111

SH

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:34 PM EDTSpecial Weather StatementGYXStrafford41 min

Nearby

Special Weather Statements in Maine, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.